|Is it saft to go on Accutane if you have HIV?
Sep 10, 2006
| Response from Dr. Holodniy
I don't think there is any problem to use Accutane in the presence of HIV infection and if you are not taking HIV meds. From a previous post of mine a couple of years ago: Accutane is not listed as a drug which is absolutely contraindicated with protease inhibitors. That said, PIs and ritonavir in particular, will interact with the same metabolic liver enzymes as accutane. One would generally think that accutane levels would go up with ritonavir co-administration, but I could not find conclusive evidence of this, and in fact the opposite was reported (only one patient) with indinavir, where the plasma levels went down. We also don't know whether plasma levels alone would be reflective of accutane toxicity. Caution is urged when taking both PIs and accutane together. To add further, there is little known about interactions with other classes of HIV meds.
Finally, just looking at your numbers, I don't think there is any rush to start HIV meds just yet. You are still in pretty good shape without them.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.